MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a renal artery intervention, there were issues with coil resistance and damage.The device encountered resistance when being introduced into the hub of the microcatheter, and upon removal, it was found to be partially deployed.The coil experienced stretching and damage at the implant coil location.There was friction or difficulty during testing or delivery, although the continuous flush was administered during the procedure.The coil pushed smoothly out from the introducer sheath.There was no catheter damage observed.The coil was not delivered into the body and was removed once resistance was felt.The patient's blood flow and vessel tortuosity were normal, and there were no patient symptoms or complications associated with this event.The coil was not replaced during the procedure, but it will be replaced in the future by a medtronic product.Ancillary devices include: cordis 5 fr sheath and progreat 2.4 microcatheter additional information was received reporting that the lesion characteristics were renal artery.This product never made it to the lesion or into the body.Vessel tortuosity was normal.The cause of the resistance/stretch was not determined.Manufacturer representative (rep) clarified that the report of partial deployment meant still attached but just by a string.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there were no detachment attempts made.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the concerto device was returned for analysis within a shipping box and within a resealable plastic biohazard pouch.The progreat 2.4 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the concerto pusher was found kinked at ~ 8.4cm (at break indicator) from the proximal end and found bent at ~104.5cm from the proximal end.The concerto implant coil was found severely stretched and damaged with the polypropylene filament broken.Testing/analysis: the concerto coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance at catheter hub are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, micro catheter damage, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).Customer reported continuous flush was used, and no catheter damage was observed, therefore, the likely cause could not be determined.The returned concerto coil was confirmed to have ¿coil stretch¿.Customer reported the device came out of the sheath smoothly, therefore, it is likely the damages occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.As the progreat 2.4 micro catheter used in the event was not returned for analysis, any contribution of the progreat 2.4 micro catheter towards the resistance could not be assessed.The concerto coil is compatible for use with the progreat 2.4 micro catheter as the progreat 2.4 micro catheter has an in ner diameter of 0.022¿ (per terumo website).The original allegation of premature detach was clarified on 2025-feb-05 to be the confirmed severe implant stretching.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21426375
Report Number9617601-2025-00196
Device Sequence Number7986761
Product Code KRD
UDI-Device Identifier00847536044944
UDI-Public00847536044944
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot Number230008933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/20/2025
04/17/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/13/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight137 KG